I am a healthy 44-year-old female. I have a rather strange thing that I hope you can help me with. About three days ago, I was getting an odd tingling sensation in the area where I think my bladder is. I keep having an orgasm, but I am not thinking about or doing anything sexual. I am just doing ordinary activities. This feeling went away for a day or two, but then last night, it started again and has been happening today. It is uncomfortable and getting on my nerves. I spoke with a doctor this afternoon, and she said she suspects I have a UTI. I have felt like I need to urinate a little more frequently. It does not sting when I go. Urinating does not help this feeling. I am also feeling a burning and tingling sensation in the vaginal area. Since we are under COVID restrictions, I did not see the doctor in person. She had me press on my bladder area, and at that time, it stung and felt like I needed to urinate.
I have had many UTIs, but I have never had this sensation before. The doctor had me do a urine sample and has put me on capsule Macrobid (Nitrofurantoin) two times a day for seven days. I had a pelvic, abdominal ultrasound, and a CT scan a few months back. The results were all normal. Have you ever heard of these types of symptoms before being related to a UTI? Could it be hormonal? I am very concerned that something else is wrong, and this feeling will not stop. I am on tablet Marvelon (I have been on it for many years). I also take tablet Bisoprolol, tablet Dexilant (Dexlansoprazole), and tablet Wellbutrin (Bupropion). I have been on all of these medications for years. I have not changed anything in my diet. I am very worried about this. Please advise.
Welcome to icliniq.com.
I can understand your concern. The symptoms you describe can be related to a bladder infection (cystitis) and vaginitis. At present, I suggest you continue the antibiotics treatment prescribed to you for one week. If symptoms worsen, then a physical examination will be needed. With cystitis and vaginitis, UTI can have many different forms of presentation. In your case, UTI (urinary tract infection) would be the primary diagnosis at present. Depending on your symptoms after completing an antibiotic course, further investigation and treatment may need to be planned. I hope this helps.
Thank you doctor,
I have a few questions for you. Please answer. How long will it take to notice a difference if this is a UTI? If this is vaginitis, will capsule Macrobid heal that? If this is not a UTI or vaginitis, what else could be causing these symptoms? I have to be completely honest. Yesterday I felt like I was on the verge of orgasm much of the day from this sensation (especially if I kept worrying about it and focusing on it), and I was not thinking or doing anything sexual. It was incredibly uncomfortable. When I went to bed, I ignored it and went to sleep. I got up this morning, and it is not bothering me as much, but I am also stressed about it and trying not to get it started up. I made the mistake of checking in the internet and saw that some people have persistent genital arousal disorder (PGAD). I am terrified that this may be happening to me. Is this something many people suffer from? Please explain.
Welcome back to icliniq.com.
1) Usually, after five days, improvement in symptoms starts.
2) Antibiotics will also help with vaginitis.
3) PGAD (Persistent genital arousal disorder) is an infrequent diagnosis. It would help if you did not jump to this diagnosis.
The protocol for your problem will be to complete a course of antibiotics, get a urine culture after the antibiotics course if needed, get a proper physical examination, and scan of abdomen and pelvis if the problem persists.
Thank you doctor,
I was told I was negative for a UTI. I am becoming very distressed and worried. My symptoms started around two weeks ago but were on and off. They were becoming more persistent, so I thought I might have a UTI and contacted the doctor. As I waited for my UTI results, I also had hormonal symptoms. I have been getting PMS, cramps, nausea, etc. that make me feel like my period is coming, but it is not due. I take capsule Marvelon. Recently, I missed an entire week of pills. After that, I took my pill faithfully and expected to have a difficult period, but I had light this month with few symptoms. As I said, my current symptoms started. When I spoke with my doctor, he said this could be caused by my hormones not being on track and that it may take up to three months for this to resolve when my cycle gets back to normal.
I continue to have these tingling feelings in my lower abdomen and vaginal area. I am embarrassed to say this, but it constantly feels like I am on the verge of orgasm without thinking about doing anything sexual. I have health anxiety and a bad habit of googling my symptoms. I am terrified that I have PGAD (persistent genital arousal disorder). Last year I tested negative for UTI. I saw a urologist who diagnosed me with an overactive bladder. He gave me medication, but it started to resolve independently, so I never took the drug. Could my hormones cause these symptoms? Or could this be an overactive bladder? I am desperate to get this under control, and I am very worried this will last the rest of my life, given what I have read on the internet. I would appreciate any help you can give me.
Welcome back to icliniq.com.
1) Anxiety will not help your issue as it will further increase the symptoms.
2) You may have some component of an overactive bladder, but a test called a urodynamic study, which measures bladder pressure, can only confirm it. It is not required at present for you. It will be needed only if these symptoms are persistent.
3) Hormones can cause this problem, so I suggest should continue your medication under your doctor's supervision and not stop it without medical advice.
4) My advice is that you should not worry about all possible diagnosis at present and be under follow-up with your physician and urologist until your symptoms persist. Depending on your further symptoms and physical examination, they will guide you if any more investigation is needed.
I hope this helps.
Thank you doctor,
The evening before I saw your response, I noticed that if I worry and focus on my symptoms, they can increase dramatically, but if I tell myself to try to ignore them and think about other things, they tend to settle down quite a bit. I often find they go away when I go to bed if I am not thinking about it. Initially, it would only happen when sitting for a while when this started. I figured it was hormonal (because that is how it felt to me), so I would tell myself it was just my hormones and ignore it, and it would go away. I have terrible health anxiety, so I guess when I started to notice it more and focused on it, I became frightened, googled it, saw people’s comments about PGAD, and that they cannot get rid of their symptoms panicked. That led me to focus on it, and my symptoms became much worse and nearly constant.
After reading your message yesterday, I hope that this could be hormonal (it often feels that way) and that my anxiety and focus on it make it much worse. I know it is not all in my head because I do feel actual symptoms, but yesterday I did my very best to ignore them, stay calm, tell myself it will be fine, wait busy and distracted, and barely felt them. I will continue to take my Marvelon faithfully and consult with my doctor. I have made an appointment with him for a few days after my period to follow up. Thank you again for telling me that my anxiety is making this worse. I think you are correct in that. I am not sure why the stress increases the symptoms, but now I realize it does and needs to divert my attention. Thank you for letting me hope this could be hormonal and not jump to the worst diagnosis without further investigation.
I appreciate your help!
Welcome to icliniq.com.
I am glad to hear that my response helped you understand and cope with your problem. The fact that your conditions improve when distracted points to the fact that it is more anxiety-related than any underlying major body illnesses. In your case problem may be due to simultaneous hormonal and anxiety issues. Any pressure cause an increased level of hormones released in the body (sympathetic hormones), which usually is released during stress, hyperactivity, and even orgasm. These hormones cause muscle contraction, including bladder contraction, thus overactive bladder. Thus not being anxious bring these hormones under control and improves symptoms. Very glad to hear that you are regular on your medication and will follow-up with your doctor.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
Symptoms of UTI are frequent urination, painful urination, and change in the color of urine ... Read fullI cannot penetrate my wife as it is painful for her. Please advise.
It is quite normal to have such difficulties while having coitus with an intact hymen ... Read fullMy mother has fever, vomiting, lower stomach pain and cold. Is it due to UTI?
Lower abdominal pain, fever, and decreased appetite can be due to symptoms of UTI ... Read full
Ask your health query to a doctor online?Ask an Urologist Now